MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404022
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on april 12, 2018 that an accumax 365 laser fiber was used during a cysto stone procedure performed on (b)(6) 2018.According to the complainant, during procedure and inside the patient, the clear tip of the laser fiber broke off.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.
 
Additional Manufacturer Narrative
One accumax 365 laser fiber was received for evaluation.Visual examination revealed that there was no exposed glass fiber tip remaining.Additional examination under magnification revealed that the pattern on the tip face was consistent with a fracture indicating that the tip or portion of the tip broke off.The glass fiber underneath the jacketing burned back from the broken tip, this indicated that the tip detached while laser energy was being applied.The condition of the returned device confirms the event.The noted damages indicate difficulty was experienced during the procedure and are likely due to anatomical or procedural factors such as tortuous anatomy or maneuvering of the device.Therefore, a review and analysis of all available information indicated that the most probable root cause is operational context.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an accumax 365 laser fiber was used during a cysto stone procedure performed on (b)(6) 2018.According to the complainant, during procedure and inside the patient, the clear tip of the laser fiber broke off.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.

Brand Name
ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7484644
Report Number3005099803-2018-01335
Device Sequence Number144372
Product Code GEX
UDI-Device Identifier08714729784630
UDI-Public08714729784630
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Model NumberM0068404022
Device Catalogue Number840-402
Device Lot NumberC000004850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1